MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Codes Entrapment of Device (1212); Failure to Advance (2524); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coil protruded in the catheter's tip upon removal.A 10mm x 40cm and 15mm x 40cm interlock-35 coils were selected for ventral aorta branch covered stent implantation, left and right internal iliac artery embolization, and aortography.During the procedure, a 15mmx40cm coil was pushed to the neck of the main abdominal tumor, but it could not be further advanced, which could go back but not forward.Embolization could not be completed with the internal iliac artery, so a 10mmx40cm was used to superselect the right iliac through the left femoral artery.However, the first 10cm were smooth, but the position was not suitable and could not be advanced after multiple attempts.Furthermore, when the coils were removed from the patient's body, it was noted that the coils protruded from the tip of the catheter.The procedure was completed with another of the same device.No complications were reported, and the patient was stable post-procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the complaint device was received for product analysis.The main coil, the introducer and the pusher wire returned for the analysis.Additionally, it was observed the main coil was stretched, detached and bent at the coil arm section and it was observed stretched at the zap tip section.And the introducer was observed damage at distal section and detached at the twist lock section.No more damages can be observed on the device during visual inspection.Under the microscope it was observed that the main coil was stretched, detached and bent at the coil arm section and it was observed stretched at the zap tip section.The introducer was observed damage at distal section and detached at the twist lock section.The functional test could not be performed due the main coil and the pusher wire are not interlocking.Dimensional inspection of the main coil revealed the components were within specifications.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17480786
Report Number2124215-2023-41644
Device Sequence Number15624476
Product Code KRD
UDI-Device Identifier08714729793168
UDI-Public08714729793168
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2025
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0030383203
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer09/12/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient Weight50 KG